New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2006
Total Posts : 104
   Posted 1/31/2006 9:48 PM (GMT -6)   
Okay, I have been very good. My numbers are responding as is my A1C, but I have not had any wine with dinner for four months now. I almost had a reaction to my medicine and didn't want to risk it. What do you veterans think of a glass of wine with dinner? Does it disrupt the medicines? Does it raise your BG? I guess I'm asking if it is worth the risk or if there is any risk.

Regular Member

Date Joined Feb 2005
Total Posts : 76
   Posted 1/31/2006 10:55 PM (GMT -6)   
Hello, it's good to hear your numbers are good. I'm type one so i'm not sure if wine would affect your medicine, but it would definitely raise your sugars. I think it would probably be okay to have a glass of wine once in a while, just not too much. Hope this helps.

Veteran Member

Date Joined Apr 2004
Total Posts : 6056
   Posted 1/31/2006 11:16 PM (GMT -6)   
The problem with the wine is that it messes with both your meds and your liver. Most of your diabetes meds say "Do not take alcohol while on this medication" and I believe them. Many of our meds are broken down in the liver and adding the additional strain of the processing of alcohol along with it can cause liver damage.

For myself, I feel that it's just plain not worth it. I don't want to stop at one glass ('cause I miss the buzz!) and I found myself having it almost every night instead of just once in a while. I did find one thing that helps me a bit. I started using wine in my cooking to get that tangy flavor with meats and light sauces. The alcohol cooks away and the essence of the flavor is still there.

If you're on good terms with your pharmacist I would ask him/her about mixing 6 oz. of wine with your meds. They have the list right there and they are the most knowlegable about side effects and contraindications. They will give you the straight dope, too. They are also invaluable when it comes to starting a new med. I've had many experiences with my pharmacist letting me know that the new 'wonder drug' that my doc had started me on might not be safe or mix well with my present meds. Pharmacists really know their stuff.

Hope this helps.
~ Jeannie

"People are like stained glass windows: they sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross

Regular Member

Date Joined Jan 2006
Total Posts : 104
   Posted 2/1/2006 3:29 AM (GMT -6)   
Thanks Jeannie. That is what I thought. I have worked too hard to mess it up now. It just sounded very good tonight and would have been relaxing. But it would probably ruin weeks of work.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 12:02 PM (GMT -6)
There are a total of 2,712,931 posts in 299,140 threads.
View Active Threads

Who's Online
This forum has 153726 registered members. Please welcome our newest member, tyghdjurehfl.
328 Guest(s), 20 Registered Member(s) are currently online.  Details
George_, KMullen, notsosicklygirl, imagardener2, hypoHashimoto, abhi, compiler, MauiViv, 1000Daisies, Girlie, time2reclaim, saozemko, moon61, bania, LMusings, afiya4health, Tall Allen, straydog, joee, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer